Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 18, 2021, 1:32 PM EDT for Nassau County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 1:32 PM EDT (17:32 UTC)
- Expired
- Aug 18, 2021, 2:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 20 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS82 KJAX 181732 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 132 PM EDT Wed Aug 18 2021 FLZ124-125-GAZ166-181800- Coastal Nassau FL-Coastal Duval FL-Coastal Camden GA- 132 PM EDT Wed Aug 18 2021 ...A strong thunderstorm will impact portions of northeastern Nassau, north central Duval and south central Camden Counties through 200 PM EDT... At 132 PM EDT, Doppler radar was tracking a strong thunderstorm over Yulee, or near Fernandina Beach. This storm was nearly stationary. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... St. Marys and Yulee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3054 8154 3056 8164 3075 8163 3075 8149 TIME...MOT...LOC 1732Z 174DEG 2KT 3065 8155 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH $$ HESS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:21 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 18, 1:21 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 121 PM EDT Wed Aug 18 2021 .AVIATION... [Through 18Z Thursday] Scattered storms developing along the East Coast sea breeze front just to the West of SSI/SGJ and will push inland over the next couple of hours and should be able to leave just VCTS at SSI/SGJ while brief TEMPO groups will be required at CRG from 18-19Z and JAX at 18-20Z, VQQ at 19-21Z and still expect development at GNV from 21-23Z time frame. Convection fades at all TAF sites in the 23-01Z time frame leaving VFR conds overnight with a few high debris clouds, although some MVFR VSBYS in fog will be possible at VQQ/GNV in the 07-12Z time frame. Any convective development chances at the end of the TAF period still too low to include yet. && .PREV DISCUSSION [750 AM EDT]... .NEAR TERM [Through Tonight]... Deep layer high pressure will be in place along the Atlantic coastline from coastal North Carolina down to near the Florida- Georgia border. This will render light, mostly south-southeasterly low level winds with more easterly winds aloft. A stretched out ribbon of moisture from the system formerly known as Fred will linger across the area, keeping PWATs elevated through the daytime hours before drier air to the east finally advects into the region. Despite all this moisture, light winds will make for weak seabreeze forcing, so convection today will be scattered. The light winds also mean storms that develop will be slow moving and with all the moisture in place, could put down isolated heavy rainfall. Lightning and isolated downbursts of gusty winds are also potential thunderstorm hazards today. Highs today will be in the low to mid 90s, with max heat indices in the 100-107 range. Lows overnight will be in the mid 70s, upper 70s at the beaches. .SHORT TERM [Thursday Through Friday]... Generally looking at deep layer ridge over the forecast region during this time frame. A mid/upper level high will slowly retrograde from over southern GA and northern FL to the northern Gulf coast, becoming more centered over southeast LA, as mid level troughing drops down into east central GA to the mid Atlantic states. Sfc ridge will initially be over northeast FL to the western FL panhandle and slowly push southward as weak low level troughing becomes established from central GA to the Carolinas. With plenty of sun, highs expected to reach lower to middle 90s both days, with heat indices around the 104 to 108 range. There may be a few locations that meet heat advisory conditions (at or above 108) but so will need to monitor subsequent forecasts for any advisories being required. GFS and NAM show PWATs hovering around the 2 inch mark and expect that west and east coast sea breezes will be active for convection, with the west coast having slightly better inland progress due to light west to northwest flow below 3 kft. Anticipate with the mid 70s dewpoints that SBCAPE of about 3500 J/kg will be possible so some vigorous storms certainly possible each day, especially around boundary collisions. Very heavy downpours, gusty winds, and frequent lightning are the main concerns with t-storm activity. Some weak shortwave energy may push in from the northwest late Friday afternoon in southeast GA as the mid level ridge moves west of the area which may support additional storms there. Overall, will stick with rain chances of 40-60 percent using model blend. .LONG TERM [Saturday Through Wednesday]... GFS and ECMWF both show sfc ridge across the central FL area extending west into the Gulf of Mexico and eastward into the Atlantic. The weak mid level trough over the southeast and mid Atlantic may slowly nudge eastward into early next week, them become stationary just offshore. Mid level high remains quasi-stationary over LA and east TX. Plenty of moisture available with PWATs probably still close to 2 inches. Afternoon heating and sea breezes should be enough to overcome any subsidence to produce scattered to numerous daily convection across the area during the weekend, with possibly slightly lower chances early next week. Hot and humid conditions will continue and produce heat indices near 105F each afternoon. .MARINE... Deep layer ridge of high pressure will stretch along the U.S. Atlantic coastline, sliding westward as a strengthening Tropical Storm Henri rolls west through the end of the work week. Henri is forecast to start moving north over the weekend, staying out of our coastal waters through the period. Winds will generally be light around 5 to 10 knots through the period with seas generally 2 to 3 feet over nearshore waters and 3 to 4 feet over offshore waters. Rip Currents: Moderate risk of rip currents today at area beaches. .FIRE WEATHER... Lighter lower tropospheric winds will lead to low daytime dispersion today and Thursday, and may recover some by Friday as winds tick up slightly. Otherwise, hot and humid conditions will lead to scattered to numerous showers and storms the next few days. .HYDROLOGY... Heaviest rainfall amounts through the rest of the work week expected to be over inland northeast FL where localized amounts of 2-4 inches are possible. River flooding continues to gradually recede along lower portions of the Santa Fe, the Suwannee, lower Satilla, and St. Marys Rivers. River levels have subsided below flood stage at the Macclenny gauge along the St. Marys River as well as the Atkinson gauge on the lower Satilla River. Moderate flooding will continue near the Three Rivers Estates gauge along the lower Santa Fe, near the confluence with the lower Suwannee River. Mostly minor flooding will continue during the next several days along the Upper Suwannee and the lower Suwannee for gauges south of the confluence of the lower Santa Fe River. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 93 73 93 73 / 20 30 20 60 20 SSI 78 89 77 91 77 / 10 20 20 50 40 JAX 75 93 75 93 76 / 10 50 30 50 30 SGJ 75 90 75 91 75 / 10 40 20 50 30 GNV 74 93 74 92 74 / 30 60 30 60 20 OCF 73 93 73 92 74 / 30 50 30 60 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 18, 1:32 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 132 PM EDT Wed Aug 18 2021 FLZ124-125-GAZ166-181800- Coastal Nassau FL-Coastal Duval FL-Coastal Camden GA- 132 PM EDT Wed Aug 18 2021 ...A strong thunderstorm will impact portions of northeastern Nassau, north central Duval and south central Camden Counties through 200 PM EDT... At 132 PM EDT, Doppler radar was tracking a strong thunderstorm over Yulee, or near Fernandina Beach. This storm was nearly stationary. HAZARD...Minor flooding due to heavy rainfall. SOURCE...Radar indicated. IMPACT...Minor flooding due to heavy rainfall is possible. Locations impacted include... St. Marys and Yulee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3054 8154 3056 8164 3075 8163 3075 8149 TIME...MOT...LOC 1732Z 174DEG 2KT 3065 8155 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:58 PM EDT | Special Weather Statement | JAX | Putnam | 62 min |
| Aug 18, 6:37 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Aug 17, 9:29 PM EDT | Special Weather Statement | JAX | Coffee | 46 min |
| Aug 18, 2:57 PM EDT | Special Weather Statement | JAX | Camden | 63 min |
| Aug 18, 6:55 PM EDT | Special Weather Statement | JAX | Pierce | 65 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.